Alert archive / California / Wind Advisories in 2019

Wind Advisory 40, NWS San Diego, CA

December 30, 20194 counties in California

NWS San Diego, CA issued this wind advisory at Dec 30, 2019, 10:52 AM PST for 4 counties in California. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2019, 10:52 AM PST (18:52 UTC)
Expired
Dec 31, 2019, 4:00 PM PST
In force
29 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS76 KSGX 301852
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1052 AM PST Mon Dec 30 2019

CAZ048-050-057-065-554-310300-
/O.NEW.KSGX.WI.Y.0040.191230T1852Z-191231T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
San Gorgonio Pass Near Banning-Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, and Banning
1052 AM PST Mon Dec 30 2019

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...The northern portions of the Inland Empire, the
  foothills of the Santa Ana Mountains and inland areas of Orange
  County, the San Gorgonio Pass near Banning, and the inland
  valleys of San Diego County.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected during 
  the overnight hours tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
4 follow-up statements
773 
WWUS76 KSGX 302151
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
151 PM PST Mon Dec 30 2019

CAZ055-056-058-311200-
/O.EXA.KSGX.WI.Y.0040.000000T0000Z-191231T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-
Including the cities of Running Springs, Idyllwild-Pine Cove, 
and Pine Valley
151 PM PST Mon Dec 30 2019

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts 50 to 65 mph at 
  times.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains and San Diego County Mountains.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected during 
  the overnight hours tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-050-057-065-554-311200-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-191231T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
San Gorgonio Pass Near Banning-Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, and Banning
151 PM PST Mon Dec 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...The northern portions of the Inland Empire, the Santa
  Ana mountains and foothills, inland areas of Orange County, the
  San Gorgonio Pass near Banning, and the inland valleys of San 
  Diego County.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected during 
  the overnight hours tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
171 
WWUS76 KSGX 311227
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
427 AM PST Tue Dec 31 2019

CAZ048-050-055>058-065-554-311800-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-191231T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Running Springs, Idyllwild-Pine Cove, 
Pine Valley, and Banning
427 AM PST Tue Dec 31 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Northeast winds 25 to 35 mph with gusts 45 mph. Peak
  gusts 50 to 60 mph in wind-prone mountain areas.

* WHERE...Orange County Inland Areas, San Gorgonio Pass Near 
  Banning, San Diego County Valleys, Santa Ana Mountains and 
  Foothills, Riverside County Mountains, San Bernardino County 
  Mountains, San Diego County Mountains and San Bernardino and 
  Riverside County Valleys-The Inland Empire.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will slowly decrease through the
  afternoon and into the evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
479 
WWUS76 KSGX 311611
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
811 AM PST Tue Dec 31 2019

CAZ048-050-055>058-065-554-312215-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-200101T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Running Springs, Idyllwild-Pine Cove, 
Pine Valley, and Banning
811 AM PST Tue Dec 31 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...Northeast winds 25 to 35 mph gusting to 45 mph. Peak
  gusts 55 to 70 mph in wind-prone mountain locations.

* WHERE...Orange County Inland Areas, San Gorgonio Pass Near 
  Banning, San Diego County Valleys, Santa Ana Mountains and 
  Foothills, Riverside County Mountains, San Bernardino County 
  Mountains, San Diego County Mountains and San Bernardino and 
  Riverside County Valleys-The Inland Empire.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and power outages may result.

* ADDITIONAL DETAILS...Winds will slowly decrease through the 
  afternoon and into the evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
523 
WWUS76 KSGX 312354
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
354 PM PST Tue Dec 31 2019

CAZ048-050-055>058-065-554-010100-
/O.EXP.KSGX.WI.Y.0040.000000T0000Z-200101T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Running Springs, Idyllwild-Pine Cove, 
Pine Valley, and Banning
354 PM PST Tue Dec 31 2019

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Winds have fallen below Advisory criteria. 

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 9:47 AM PST, 1 hour 5 minutes earlier.

Area forecast discussion, Dec 30, 9:47 AM PST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
947 AM PST Mon Dec 30 2019

.SYNOPSIS...
A cold storm will drop south off the California Coast through
tonight carrying the bulk of it's rain well offshore. However, the
system will cause an area of moist upslope flow over the mountains
of San Bernardino County. Light snow is expected to break out
today and continue tonight with a few inches likely by Tuesday
morning. In the wake of this system, strong high pressure over the
Pacific will build east over southern California, resulting in
fair, dry and warmer weather for the remainder of the week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The upper low is centered about 275 miles west of San Diego this
morning and moving quickly southward. Diffluent flow aloft,
upslope flow, and a band of moisture has resulted in bands of
light snow across the mountains of San Bernardino County this
morning. Obs are showing wind gusts in the 30 to 50 mph across
parts of the San Bernardino County mountains as well. Will keep
the Winter Weather Advisory in place and update the product to
mention the stronger wind gusts. Outside of this area, little if
any precipitation has occurred this morning. Have only seen a few
spotty reports of measurable rainfall over Orange County and near
the Santa Ana mountains. Will maintain slight to low chance pops
for light rain over the Inland Empire and Orange County areas
today. Some light rain and snow is expected over the high desert
as well, with little if any accumulation.

The only change to the forecast this morning is to increase the
winds for today and tonight. Wind speeds will peak tonight over
the mountains.

&&

.AVIATION...
301640Z...BKN high clouds AOA 8000 ft will prevail today. Low
confidence in periods of -SHRA, mainly at coastal terminals.
-SHSN over the San Bernardino Co mtns, with lower confidence in
-SHSN over the Riverside Co mtns. No VIS or CIG restrictions are
anticipated. East winds peaking at 15-25 kt sustained with local
gusts to 35 kt expected at times over and west of the mtns through
12Z Tue. Strongest winds will be through passes and in the
foothills. Moderate confidence in possible areas of LLWS late today,
affecting KSNA and KONT. MOD UDDFTS will be likely over and west of
the mtns into tonight.

&&

.MARINE...
Southeast winds with gusts near 20 kt are expected today. No marine
hazards are expected for Tuesday and Wednesday. An increasing long-
period WNW swell will generate combined seas of 8-10 ft Thursday.
Highest seas will be in southern portions of the Outer Waters. High
seas will likely continue into Friday morning before gradually
subsiding.

&&

.BEACHES...
A medium-period WNW swell from 290 degrees will produce locally
elevated surf at San Diego County beaches Tuesday. The WNW swell
will continue to build into Thursday when a long 19-second period
arrives. Confidence is high for widespread high surf conditions
beginning Thursday morning. Surf will be highest in San Diego
County, at 8-10 ft. Orange County will likely see elevated surf of 6-
9 ft. High surf may linger into Friday, particularly in San Diego
County. Lower, but still elevated, surf is expected over the
weekend.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 10 PM PST this evening for San
     Bernardino County Mountains.

PZ...NONE.
&&

PUBLIC...Moreland
AVIATION/MARINE...CO

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.